View Full Version : Ritalin and my SZA disorder


Swhite1
08-06-13, 11:59 AM
Okay they know I have a psychotic disorder which they think was due to smoking to much meth and not drinking fluids and eating....My doctor was very scared to put me on it and I think he put me on the IR because in case I do get psychotic it will wear off in four hour's. So I have had it raised to 10 mg's twice daily yet he was very hesitent to do so. I know that Adderall and Dexidrine work and flood the brain with dopamine but methylphenidate only reuptakes it I think I need to do more research on that.....So with my OCD under control and the naxiety controlled because of klonopin....I was just being so tired all the time. I couldn't get motivated and every time we seem to drop one of the 8 or 9 med's I'm on I start to go thru hellish withdrawals. I really wonder what it would be like without all these med's like before.....But, since I am to sensitive I can't seem to get off of any. I do not think that the ritalin will cause any symptom's with my SZA but, who know's. Is there anybody else here that is on a stim and also has a psychotic DX?

peripatetic
08-06-13, 03:02 PM
It's important to be fully stabilized on your antipsychotics first, and/or mood stabilizers.
If you're having compliance issues I don't know that I would advise trying to add on Ritalin until you are either on depot injections or you are in a program/situation that remedies that. Do you tend to discontinue everything at once? if you are more one to discontinue selectively, you'd be running a huge risk discontinuing all but the Ritalin, for example.

Yes, there are others here. Prolly nobody interested in copping to it though. Or very few.

I hope that helps and welcome to the forums!

Swhite1
08-06-13, 05:15 PM
Well it isn't exactly coming off of all of them at once.....Like I have came off of zyprexa geadon klonopin ambien all at once in december and it was hard. I had a refill of klonopin so I got that and started to feel somewhat better.

The thing is....I don't get psychotic because I have no meds in my system. I get psychotic because the withdrawals are so bad....I made a huge mistake when I was in IP to go back on gabapentin. Ever since then I have had nightmares every night and when I tried to come off of it by myself I started hearing thing's like sirens and diesel truck's. and that has nothing to do with being a anti psychotic. I used to use every drug under the sun and alot of the time I would do it all at once and when I quit in 06 I didn't have any withdrawals.

These med's I feel like are just masking the problem yet making me always tired to where all I want to do is sleep. The anti psychotic cancel out the ritalin so that really isn't much help. My doc know's I can get psychotic but what he doesn't understand is that we have never taken that jump to get off all the med's because I'm afraid of the mental anguish it causes. I know I'm in a rut...I wished there was an easy fix to my problem but Gosh......I know I should never try to change anything without my doctor know but it's like these psych med's I am dependent on because the withdrawals are hellish. I take my med's right. I don't need a shot.....When it comes to the AP's but, again it's just exhausting.

peripatetic
08-06-13, 09:08 PM
i understand the exhaustion of the medication combination roulette wheel
i will also say that of course, yes, don't switch up things without talking to your doctor because your'e alwasy playing with fire
i also totally appreciate just wanting to go off all meds and seeing them as the cause
with the whole getting psychotic from withdrawal from meds and not because lacking meds in system...i have no experience with that at all...but that sounds like something people in substance/addiction might have some input on? there's a section for that here. i think that that might be a good group to seek advice from because my brother in law, when he detoxed from alcohol...seems more like what you're talking about...? i don't know for sure, but you might check it out.

i don't know you or your situation well enough to comment on any of that though
so i'll just say that it is tricky as **** and i'm sorry to hear yo'ure going through it
there are people who are able to go off but i don't know how they do it or what that means to be able to just end up not having to take them
and needing to take shots is...not a total failure...it's just sometimes people lose insight and **** happens
not saying you do...but i'm just saying that needing to take shots happens and i'm glad you don't because life's not great when it does

have you tried asking what specifically your doctor thinks you could go off/cut back and start trying? the withdrawals can be managed for a lot of things if you go slowly enough and maybe boost other things ...but then start dialing back those after off the initial ones.

i hope that makes sense and best to you.

Swhite1
08-08-13, 05:16 PM
My doc has really never asked alot of question's. Thats the problem. He will see me and say what do we need to change today? Not, well how have you been feeling? is there any symptom's you want to address? The thing is, I am to afraid to go off of anything that works on the Gaba. Benzo withdrawal is bad but gabapentin withdrawal for me is even worse.





My main concern was. When I was jumping off of the gabapentin in 2010 was it drawing out the psychosis i had back in 05 or was it just the withdrawals of the medication. From research and questions I have asked on other forum's. It look's like it was just withdrawals.



Now there is no easy fix when it comes to gaba detoxification. The synapses have all been burned up. So they have to recover and given the time I have used klonopin and gabapentin plus some phenibut. It's going to take a long time....I was never good at being patient and it just seem's like it's all to hard for me to do. I believe from what I learned thru out this whole med thing is this.....If you have something bothering you but can cope without med's. Then by all mean's do that...



I just wished back in 08 I did research on all of this.


Thank's for the responses....There well received!